# SDR DALA2022040802422

- Difficulty date: April 6, 2022
- Submitted: April 8, 2022
- Operation: Air carrier
- Aircraft: N988AT
- Make and model: Boeing 717-200
- Aircraft serial: 55068
- Aircraft time: 53,310 hours, 36,481 cycles
- Engine: Rroyce BR700710A110
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Tailpipe
- Condition: Plugged
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A, E

## Discrepancy

SHIP 9521 - THE FLIGHT CREW RETURNED THE AIRCRAFT BACK TO ATL AND LANDED WITHOUT FURTHER INCIDENT AFTER THE #2 ENGINE EXPERIENCED A COMPRESSOR STALL DURING CLIMB OUT. AT FL230, A LOUD REPORT WAS HEARD, FOLLOWED BY STRONG VIBRATIONS (9.9 UNITS) FROM THE ENGINE, THEN THE OIL PRESSURE DROPPED BELOW RED-LINE, AND THE CREW SHUT DOWN THE #2 ENGINE. THE CABIN CREW REPORTED THAT THERE WAS SMOKE ACCUMULATING IN THE CABIN DURING THIS ENGINE FAILURE EVENT. CORRECTIVE ACTION: MAINTENANCE FOUND METAL IN THE #2 ENGINE TAIL PIPE AND REPLACED THE ENGINE. (LP #8831952)
